Ohio, 2024Tornadoes and Flash Flooding in Ohio, June 5, 2024
June 5, 2024 · NWS ILN · 11 events in 5 counties and zones
A cold front moved through the Ohio Valley, causing showers and thunderstorms out ahead of it. Some of the storms produced heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the Ohio Valley, causing showers and thunderstorms out ahead of it. Some of the storms produced heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 5, 2:59 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 5, 2:59 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
359 PM EDT Wed Jun 5 2024
.SYNOPSIS...
A cold front will bring showers and thunderstorms tonight. High
pressure will provide drier weather on Thursday and Friday. The
threat for showers and thunderstorms returns during the weekend
when a couple of disturbances are forecast to travel across the
Ohio Valley.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have been developing ahead of a cold
front situated over Indiana. These lines and cells have less
coverage than expected, though coverage should increase as the
front reaches the unstable air in place here. With the front
moving through this evening, still going with likely to
categorical pops. Severe threat appears diminished due to lack
of organization into stronger cells and lines of storms.
Isolated heavy downpours may be observed from an environment
containing 1.6 inches PWAT and favorable warm cloud depth.
Drier air working in behind the front should bring an end to
precip later tonight. Lows are forecast to range from the low
60s in the west to the upper 60s southeast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front will be east, while high pressure settles to the
west. This will leave ILN in a weakly cyclonic flow between the
two systems. Due to a general lack of moisture and shallow, weak
instability, it appears we will observe dry weather Thursday and
Thursday night.
Temperatures will be slightly cooler on Thursday with highs in
the upper 70s to low 80s. Additional cold advection and
radiational cooling will allow lows in the mid and upper 50s
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Upper level disturbances will keep some precipitation chances around
at times from Friday through Monday. There is a limited amount of
moisture and therefore do not have overly high precipitation
chances. Dry conditions are then expected for Tuesday through
Wednesday.
Breezy conditions will be present for the weekend Friday through
Sunday, especially during the daytime hours with wind gusts around
30 to 35 mph at times.
There will be plenty of 70s for high temperatures in the extended.
with a few 60s will be possible Friday and 80s for Wednesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Aviation will be impacted by a cold front and associated
convection with lowered ceilings and visibilities. Clusters of
showers and thunderstorms developing in moist and unstable air
ahead of the front are expected at all sites. MVFR conditions
are forecast with the showers and thunderstorms. Winds outside
of storms may gust around 20 knots this afternoon. Kept higher
thunderstorm gusts out of the forecast for now due to
uncertainty of timing and location. Improvement to VFR may occur
this evening as drier works in immediately behind the front.
MVFR ceilings may then reform later tonight in persistent low
level moisture. VFR is likely Thursday as high pressure takes
over.
OUTLOOK...MVFR possible in showers and thunderstorms Saturday
night and Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...Coniglio
Hazardous weather outlook, Jun 5, 4:04 AM EST, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Wed Jun 5 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060915-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EDT Wed Jun 5 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorm activity will spark across the region this afternoon.
Some storms may contain strong downburst winds. In the evening,
these storms will become more widespread ahead of a cold front. The
front will also provide a significant source of lift as it moves east
and could strengthen ongoing storms to produce damaging winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 5, 12:49 PM EST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Wed Jun 5 2024
OHZ035-043-051815-
Auglaize OH-Shelby OH-
149 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF AUGLAIZE AND MERCER
COUNTIES THROUGH 215 PM EDT...
At 148 PM EDT, a strong thunderstorm was located over Fort Loramie,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Sidney, Wapakoneta, New Bremen, Minster, Newport, Anna, Fort
Loramie, Jackson Center, Botkins, New Knoxville, Moulton,
Kettlersville, Fryburg, Montra, Egypt, Lake Loramie State Park,
Mccartyville, and Swanders.
This includes I-75 in Ohio between mile markers 93 and 111.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4056 8401 4035 8407 4022 8433 4028 8444
4035 8444 4037 8446 4039 8445 4058 8429
TIME...MOT...LOC 1748Z 225DEG 30KT 4033 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Jun 5, 3:23 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
423 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 3 NE Midland 39.33N 83.87W
06/04/2024 Clinton OH Dept of Highways
Trees down.
&&
ANSpecial weather statement, Jun 5, 3:43 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
443 PM EDT Wed Jun 5 2024
OHZ026-044-045-052115-
Logan OH-Hardin OH-Union OH-
443 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF
LOGAN...HARDIN...AND UNION COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT, a strong thunderstorm was located near Bellefontaine,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Bellefontaine, Russells Point, De Graff, Belle Center, West
Mansfield, Northwood, Mount Victory, Rushsylvania, Huntsville,
Ridgeway, Zanesfield, Logansville, New Jerusalem, Byhalia, Mcmorran,
Mentzer, Big Springs, Bloom Center, and Lewistown.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4031 8397 4045 8397 4063 8352 4047 8342
4035 8355
TIME...MOT...LOC 2042Z 242DEG 24KT 4042 8375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosEvent by event
6 flash flood, 3 flood, 2 tornado. Local standard time, as filed.
Flash Flood, Logan
- When
- June 5, 5:36 PM EST to 7:36 PM EST
- Where
- Logan County, Walnut Grove to 0.26 mi SSW of Walnut Grove
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -83.620
Water was reported to be rushing over the road near the County Road 26 and County Road 12 intersection.
Flash Flood, Logan
- When
- June 5, 6:00 PM EST to 6:30 PM EST
- Where
- Logan County, 1.48 mi NNW of Bellefontaine to 1.55 mi NNW of Bellefontaine
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.390, -83.780
Water was rushing over the roadway.
Flash Flood, Logan
- When
- June 5, 6:00 PM EST to 6:30 PM EST
- Where
- Logan County, 1.72 mi WNW of Walnut Grove to 2 mi WNW of Walnut Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.440, -83.650
Several inches of water was rushing over the roadway.
Flash Flood, Logan
- When
- June 5, 6:05 PM EST to 8:05 PM EST
- Where
- Logan County, 1.48 mi SSW of Rushsylvania to 1.46 mi SSW of Rushsylvania
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.450, -83.680
Water was reported to be rushing over the train tracks and roadway.
Flood, Logan
- When
- June 5, 6:05 PM EST to 9:05 PM EST
- Where
- Logan County, 1.48 mi SSW of Rushsylvania to 1.31 mi SSW of Rushsylvania
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.450, -83.680
Standing water was reported over Rushsylvania Cemetery.
Flood, Logan
- When
- June 5, 7:00 PM EST to 9:00 PM EST
- Where
- Logan County, 2.1 mi NW of North Greenfield to 2.12 mi NW of North Greenfield
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.400, -83.610
The road was closed due to high water.
Tornado, Delaware
- When
- June 5, 7:02 PM EST to 7:03 PM EST
- Where
- Delaware County, 1.06 mi ESE of East Liberty to 1.31 mi ESE of East Liberty
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.316, -82.801
Video taken near the intersection of Olive Green Road and Fredricks Road, looking east, showed a brief tornado developing and then dissipating rather quickly as it moved through a wooded area along Porter Central Road. Delaware County Emergency Management confirmed minor tree damage in the area, which supported an estimated wind speed of 65 mph.
Flash Flood, Union
- When
- June 5, 8:35 PM EST to 9:15 PM EST
- Where
- Union County, 2.81 mi N of Byhalia to 2.9 mi NNE of Byhalia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -83.440
Water was rushing over the road with areas of ponding surrounding the road. The road was closed due to high water.
Flood, Darke
- When
- June 5, 8:39 PM EST to 10:39 PM EST
- Where
- Darke County, 1.06 mi W of New Madison to 1 mi W of New Madison
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -84.720
Water ponded on a road and in surrounding fields.
Flash Flood, Union
- When
- June 5, 9:00 PM EST to 11:00 PM EST
- Where
- Union County, 2.32 mi NNE of Byhalia to 2.24 mi NNE of Byhalia
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.480, -83.430
Cunningham Arbela and Shertzer Roads were closed due to water from Rush Creek flowing across.
Tornado, Licking
- When
- June 5, 9:56 PM EST to 9:57 PM EST
- Where
- Licking County, 1.21 mi SSW of Marne to 0.77 mi S of Marne
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 150 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.054, -82.309
A brief tornado is believed to have occurred near Lesley and Claylick Roads, where a swath of concentrated tree and minor structural damage was observed. The damage was congruent with estimated wind speeds around 80 mph.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 5 to 8, 202419 deaths · 5 events
- Tornadoes in Maryland, June 5, 20245 injured · $37 million · EF2 · 11 events
- Tornado and Damaging Winds in Michigan, June 5, 20241 death · 4 injured · EF1 · 10 events
- Tornado and Damaging Winds in Ohio, June 5 to 6, 20248 injured · $20,000 · EF2 · 7 events
- Flood and Damaging Winds in Mississippi, June 5, 2024$665,000 · 57 kt wind · 34 events
- Tornado and Flash Flooding in Mississippi, June 5, 2024$360,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, June 5, 2024$32,000 · EF1 · 25 events
- Tornado in Virginia, June 5, 2024$250,000 · EF0 · 1 event
- Tornadoes in West Virginia, June 5, 2024$175,000 · EF0 · 3 events
- Flash Flooding and Damaging Winds in Texas, June 5, 2024$58,000 · 56 kt wind · 17 events
- Damaging Winds in Wisconsin, June 5, 2024$105,000 · 55 kt wind · 3 events
- Damaging Wind in Florida, June 5, 2024$75,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1186127, 1191384, 1191385, 1186143, 1186152, 1191386, 1186156, 1191387, 1191388, 1186162, 1186224.